Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
|epro2 - Mon Mar 29, 2004 5:54 am||
I was diagnosed with an NSU (Non specific urinary infection) 6 weeks ago and put on 10 days of doxycycline. Swabs and urine tests had ruled out ghonorrea and clamydia and i have had a thorough testicular exam to rule out torsion or any other irregulaties. About 4 dyas into the course of 2x daily 100mg i developed pain in my left testicle, was diagnosed with epididymitis but advised to continue the course. About 4 days after finishing the testicular pain and discomfort returned this time in both testes and i was prescribed another 2 weeks of doxycycline along with 2 x daily ciprofloxacin. This seemed to work with the pain dissapearing entirely for the last 6 days of my treatment. However within 12 hours of stopping the discomfort was back and i am now finishing my 5th week of treatment, my third week of uninterrupted treatment (other than a 24hr blip).
The pain, although very much better, is still there and I'm sure it will worsen once I finish this weeks course tommorrow. I am told by my doctor and the hospital that the combination of the 2 antibiotics i am on are the gold standard for treating epididymitis. Is this the case or are there some infections the antibiotics i am taking are not effective against. Is the solution to carry on with the same treatment for a longer uninterrupted time period?
Many thanks in advance.
|Dr. Yasser Mokhtar - Tue Mar 30, 2004 4:32 pm||
Those 2 antibiotics in addition to a few others are the standard for treatment of epididymitis.
If you get worse after this course of antibiotics, and this is your 6th week of epididymitis, this turns it into chronic epididymitis. You have to have a urine and a semen culture and then treated according to the appropriate antibiotic.
If you have sexual partners, they have to be tested and treated if deemed indicated by your doctors as well.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.